Alert archive / South Dakota / Wind Advisories in 2018

Wind Advisory 7, NWS Aberdeen, SD

October 27, 20186 counties in South Dakota

NWS Aberdeen, SD issued this wind advisory at Oct 27, 2018, 3:42 AM CDT for 6 counties in South Dakota. It took effect at Oct 27, 2018, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2018, 3:42 AM CDT (08:42 UTC)
In effect from
Oct 27, 2018, 1:00 PM CDT
Expired
Oct 27, 2018, 7:53 PM CDT
In force
7 hr
Issued by
NWS Aberdeen, SD

Counties Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, McPherson County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 132 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2018-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2018-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2059 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

715 
WWUS73 KABR 270842
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
342 AM CDT Sat Oct 27 2018


SDZ003-015-272045-
/O.NEW.KABR.WI.Y.0007.181027T1800Z-181028T0100Z/
Corson-Dewey-
Including the cities of McIntosh and Isabel
242 AM MDT Sat Oct 27 2018

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING...

The National Weather Service in Aberdeen has issued a Wind
Advisory, which is in effect from noon today to 7 PM MDT this
evening.

* WINDS...Northwest 25 to 35 mph with gusts up to 45 mph.

* TIMING...This afternoon through this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

SD
3 follow-up statements
914 
WWUS73 KABR 271638
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
1138 AM CDT Sat Oct 27 2018

SDZ007-008-011-020-021-023-280045-
/O.NEW.KABR.WI.Y.0008.181028T0200Z-181028T0800Z/
Marshall-Roberts-Day-Codington-Grant-Deuel-
Including the cities of Britton, Sisseton, Webster, Watertown, 
Milbank, and Clear Lake
1138 AM CDT Sat Oct 27 2018

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CDT
SUNDAY...

The National Weather Service in Aberdeen has issued a Wind
Advisory, which is in effect from 9 PM this evening to 3 AM CDT
Sunday.

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* TIMING...This evening through early Sunday morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

SDZ004-009-280045-
/O.EXB.KABR.WI.Y.0007.181027T2100Z-181028T0100Z/
Campbell-Walworth-
Including the cities of Herreid and Mobridge
1138 AM CDT Sat Oct 27 2018

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING...

The National Weather Service in Aberdeen has issued a Wind
Advisory, which is in effect from 4 PM this afternoon to 8 PM CDT
this evening.

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* TIMING...This afternoon into this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

SDZ005-010-280045-
/O.EXB.KABR.WI.Y.0007.181027T2100Z-181028T0300Z/
McPherson-Edmunds-
Including the cities of Eureka and Ipswich
1138 AM CDT Sat Oct 27 2018

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM CDT
THIS EVENING...

The National Weather Service in Aberdeen has issued a Wind
Advisory, which is in effect from 4 PM this afternoon to 10 PM
CDT this evening.

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* TIMING...This afternoon through this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

SDZ003-015-280045-
/O.CON.KABR.WI.Y.0007.181027T1800Z-181028T0100Z/
Corson-Dewey-
Including the cities of McIntosh and Isabel
1038 AM MDT Sat Oct 27 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* TIMING...This afternoon into early this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Winds this strong, along with dry conditions, has resulted in
  very high grassland fire danger in place this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

KF
761 
WWUS73 KABR 272020
NPWABR

URGENT - WEATHER MESSAGE
National Weather Service Aberdeen SD
320 PM CDT Sat Oct 27 2018

MNZ046-280800-
/O.EXA.KABR.WI.Y.0008.181028T0200Z-181028T0800Z/
Big Stone-
Including the city of Ortonville
320 PM CDT Sat Oct 27 2018

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CDT
SUNDAY...

The National Weather Service in Aberdeen has issued a Wind
Advisory, which is in effect from 9 PM this evening to 3 AM CDT
Sunday.

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* TIMING...This evening through early Sunday morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

SDZ003-015-280100-
/O.CON.KABR.WI.Y.0007.000000T0000Z-181028T0100Z/
Corson-Dewey-
Including the cities of McIntosh and Isabel
220 PM MDT Sat Oct 27 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* TIMING...This afternoon into early this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Winds this strong, along with dry conditions, has resulted in
  very high grassland fire danger this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

SDZ004-009-280100-
/O.CON.KABR.WI.Y.0007.181027T2100Z-181028T0100Z/
Campbell-Walworth-
Including the cities of Herreid and Mobridge
320 PM CDT Sat Oct 27 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* TIMING...This afternoon into this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

SDZ005-010-280300-
/O.CON.KABR.WI.Y.0007.181027T2100Z-181028T0300Z/
McPherson-Edmunds-
Including the cities of Eureka and Ipswich
320 PM CDT Sat Oct 27 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* TIMING...This afternoon through this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

SDZ007-008-011-020-021-023-280800-
/O.CON.KABR.WI.Y.0008.181028T0200Z-181028T0800Z/
Marshall-Roberts-Day-Codington-Grant-Deuel-
Including the cities of Britton, Sisseton, Webster, Watertown, 
Milbank, and Clear Lake
320 PM CDT Sat Oct 27 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM
CDT SUNDAY...

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* TIMING...This evening through early Sunday morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

KF
239 
WWUS73 KABR 280053 AAA
NPWABR

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Aberdeen SD
753 PM CDT Sat Oct 27 2018



SDZ003-004-009-015-280200-
/O.CAN.KABR.WI.Y.0007.000000T0000Z-181028T0100Z/
Corson-Campbell-Walworth-Dewey-
Including the cities of McIntosh, Herreid, Mobridge, and Isabel
753 PM CDT Sat Oct 27 2018 /653 PM MDT Sat Oct 27 2018/

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Aberdeen has cancelled the Wind
Advisory. 

Winds have fallen below advisory levels this evening.

$$

SDZ005-010-280200-
/O.CAN.KABR.WI.Y.0007.000000T0000Z-181028T0300Z/
McPherson-Edmunds-
Including the cities of Eureka and Ipswich
753 PM CDT Sat Oct 27 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Aberdeen has cancelled the Wind
Advisory. 

While gusty northwest winds will still be possible this evening,
they are not expected to reach advisory criteria.

$$

MNZ046-SDZ007-008-011-020-021-023-280800-
/O.CON.KABR.WI.Y.0008.181028T0200Z-181028T0800Z/
Big Stone-Marshall-Roberts-Day-Codington-Grant-Deuel-
Including the cities of Ortonville, Britton, Sisseton, Webster, 
Watertown, Milbank, and Clear Lake
753 PM CDT Sat Oct 27 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CDT SUNDAY...

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* TIMING...This evening through early Sunday morning.

* IMPACTS...Gusty winds will blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or higher,
or gusts over 44 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Oct 27, 12:26 AM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Oct 27, 12:26 AM CDT, 3 hours 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1226 AM CDT Sat Oct 27 2018

.UPDATE...
Issued at 1223 AM CDT Sat Oct 27 2018

See updated aviation discussion below.

UPDATE Issued at 942 PM CDT Fri Oct 26 2018

Mostly clear skies are expected through much of the night with
clouds increasing from the northwest late. Light winds will
remain with lows in the mid 30s to the lower 40s. Updated
forecast.

&&

.SHORT TERM...(This Evening through Saturday Afternoon)
Issued at 250 PM CDT Fri Oct 26 2018

Only the NSSL-WRF and NAM 4km have a decent grasp on the area of
sprinkles/light showers that are marching southeast through central
SD this afternoon. They developed on northwest flow behind the
trough axis with a little help from a 500mb shortwave. Winds have
been gusty out of the northwest on the west side of that wave.
Otherwise, the region is dry and is expected to remain so until
Saturday afternoon when the next area of low pressure starts to
generate some additional light rain...mainly across the north.

The above normal temperatures will continue into Saturday with highs
reaching into the 60s.

.LONG TERM...(Saturday Evening through Friday)
Issued at 250 PM CDT Fri Oct 26 2018

Temperatures will fall to near normal for high temperatures starting
Tuesday, and then below normal for Wednesday through at least Friday.

Taking a look at the overall weather pattern, we'll start out at 00Z
Sunday with a low across south central Canada, a ridge stretching
from the Baja California area up through British Columbia, and
another large area of low pressure poised off the Pacific coast.

With much of the upper level energy and sfc low across ND, expect
lingering rain to stay mainly to our north and our northeastern
counties Saturday evening. The main weather impact Saturday night
will be breezy northwesterly winds, in between the surface low
exiting across northern Minnesota and nearing high pressure from the
northwest that will set up across western SD/NE by daybreak Sunday.
We could tap into some of the 35 to 45kt winds above the surface.
Will continue to monitor, with the potential to increase the winds
more with later forecasts.

Another round of stronger winds above the surface come in for Sunday
night into Monday with return flow. However, with less mixing
expected, the main result of these winds will be to aircraft with
low level wind shear.

Dry weather should then be the rule Sunday through at least Monday
morning, until an elongated trough moves into Manitoba and the
Dakotas. There is significant uncertainty in the placement of the
light rain Monday afternoon and evening, with pops kept in the
slight chance range. The main impact will be a temperature cool
down. The overall pattern becomes less organized with mainly dry
conditions after Tuesday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
Issued at 1223 AM CDT Sat Oct 27 2018

Mainly VFR conditions are expected overnight and through the day
Saturday as mid and high level clouds stream over the region from
the northwest. Some fog is also expected in the ATY area overnight.
Otherwise, scattered light showers are expected with an upper
level low pressure trough moving through on Saturday, but are not
expected to reduce vsbys.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
&&

UPDATE...Mohr
SHORT TERM...Wise
LONG TERM...KF
AVIATION...Parkin
Hazardous weather outlook, Oct 26, 4:00 AM CDT, 23 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Aberdeen SD
400 AM CDT Fri Oct 26 2018

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-270900-
Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts-
Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant-
Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo-
400 AM CDT Fri Oct 26 2018 /300 AM MDT Fri Oct 26 2018/

This Hazardous Weather Outlook is for west central Minnesota,
central South Dakota, north central South Dakota and northeast
South Dakota.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A clipper system will bring strong and gusty winds to the region
Saturday night into Sunday. Gusts to 45 mph or greater look
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 11:38 AM CDTWind AdvisoryABRCodington, Day, Deuel, Grant, Marshall, Roberts11 hr
Oct 27, 6:53 PM CDTSpecial Weather StatementABRMarshall, Roberts52 min

Nearby

Wind Advisories in South Dakota, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.